Alert archive / Idaho / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 20, 1999, 2:38 PM MDT for Custer County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1999, 2:38 PM MDT (20:38 UTC)
- Expired
- Aug 20, 1999, 5:40 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Custer County, ID
The radar
The Boise radar (KCBX), 177 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 202042 FFWPIH IDC037-202340- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 238 PM MDT FRI AUG 20 1999 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CUSTER COUNTY IN SOUTH CENTRAL IDAHO * UNTIL 540 PM MDT * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 7 MILES EAST OF CHILLY...MOVING NEARLY STATIONARY. * UP TO 3 INCHES OF RAINFALL PER HOUR IS POSSIBLE IN THE VICINITY OF ELKHORN CREEK. THE STORM RESPONSIBLE FOR THE HEAVY RAINFALL IS NEARLY STATIONARY...AND FLASH FLOODING IS LIKELY ON THE CREEKS AND STREAMS SURROUNDING LEATHERMAN PEAK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 9:00 AM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 20, 9:00 AM MDT, 5 hours 38 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 900 AM MDT FRI AUG 20 1999 LATEST H2O SATIMG INDICATING SUB-TROPICAL MOISTURE ROTATING NORTH AROUND NEW MEXICO HIGH AND ACROSS SE IDAHO. UPPER LOW OFF BC COAST ELONGATING AND SHOWING SIGNS OF MOVING EAST AS NEXT PAC DISTURBANCE PRESSES EAST THROUGH THE ALEUTIANS. QUICK GLIMPSE AT ETA CONTINUES TO INDICATE GOOD POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON WITH SOME WEAK JET DYNAMICS/DISTURBANCES AND CONV/DIV COUPLETS NOTED OVER AND SOUTH OF REGION. SOUNDER PW/S INCREASING 0.75 TO 1.0 INCHES ACROSS REGION WITH LIGHT H7 STEERING FLOW FOR POSSIBLE HEAVY RAIN WITH SOME STORMS TODAY. WILL ADD MENTION OF THIS TO SNAKE PLAIN/SE HIGHLANDS ZONES. NO FURTHER UPDATES NEEDED. HUSTON TEMPERATURES/POPS ARE UNOFFICIAL AND FOR COORDINATION ONLY... BYI 093/062 092 222 .KSFX WSR-88D...OPERATIONAL...VCP 32. .PIH...NONE. PIH BB 091/057 090/055 092 01222 IDA BB 088/054 088/052 089 01222
Nearby
Flash Flood Warnings in Idaho, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.